Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


floaters
Sep 4, 2008

Dr. Moyle What causes eye floaters in the context of an active Hiv infection?

Response from Dr. Moyle

Floaters are tiny, dark, shadowy spots that appear in front of your eye. They are quite common and are more likely to develop as the eyes get older. Floaters may appear as small dots or strands. You may notice lots of floaters in your vision or just one or two, and they may appear to move when your eyes move. Floaters look as though they are in front of your eye, but they are in fact shadows from tissue particles in the back of the eye. They are distinct for phosporenes seen after looking at lights or rubbing the eyes.

Floaters are usually harmless and often don't affect vision. Although they may be annoying at first, your brain slowly learns to ignore them, and you may not even notice them after a few months. There is no specific treatment for floaters - eye drops and other medication do not make floaters go away.

Less commonly floaters or flashes are symptoms of more serious eye conditions such are retinal detachment (most common in older age, myopics or after trauma), CMV retinitis (typically with CD4 <100) or other neurological conditions. If they are persistent or increasing discuss them with our Doctor or see your Dctor sooner and arrange an eye exam.

I hope this helps

Kind regards Dr Moyle



Previous
Partner shocked after HIV disclosure
Next
arthritis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement